MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 16 CM; CATHETER INTRAVASCULAR THERAP
Model Number IPN917372
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
It was reported "wire does not pass at neck of ports." no patient harm was reported.The patients condition is reported as fine.
 
Event or Problem Description
It was reported "wire does not pass at neck of ports".No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-l catheter, a guide wire, and the product lidstock for evaluation.Signs of use were observed on the returned components.Visual inspection of the returned components revealed the guide wire contained one kink near the distal end.Microscopic examination confirmed the kink.Both welds were present and observed to be full and spherical.Initial visual inspection of the catheter revealed no obvious defects or anomalies.After performing functional testing, it was observed that the catheter lumen extrusions, including the distal extension line extrusion, were severely deformed and narrowed at the level of the juncture hub.The kink in the guide wire measured 35mm from the distal end.The guide wire total length measured 456mm, which is within the specifications of 450-458mm per product drawing.The guide wire outer diameter measured 0.810mm, which is within the specifications of 0.788-0.826mm per product drawing.The catheter body length from the juncture hub to the distal end measured 162mm, which is within the specifications of 157-177mm per product drawing.After performing functional testing, the catheter distal extrusion at the juncture hub was measured.Per product drawing, the distal extension line inner diameter in the catheter should measure 0.038"-0.042".The catheter distal lumen inner diameter measured 0.028", which is significantly narrower than the provided specifications.The catheter distal lumen in a non-narrowed area measured 0.039", which is within the provided specifications.The medial and proximal lumen inner diameters within the catheter extrusion measured 0.022" and 0.023" respectively which are not within the specifications of 0.0275"-0.0315" per product drawing.This indicates that the medial and proximal lumens were also significantly narrowed at the level of the blockage.Functional inspection of the returned components was performed per the product ifu, which states "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." the guide wire was attempted to be threaded through the distal lumen of the catheter.Major resistance was encountered when attempting to thread the guide wire through the catheter, at the level of the juncture hub.The catheter was cut at the location of the resistance to further inspect the extrusion.A manual tug test confirmed the proximal and distal welds were intact on the guide wire.A device history record review was performed based on the lot number for the sample received, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of guide wire/catheter resistance was confirmed through complaint investigation of the returned sample.Functional inspection per the product ifu revealed major resistance when threading the catheter through the guide wire.The catheter was cut at the level of the resistance to reveal a significantly narrowed distal lumen extrusion.Based on these circumstances, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16266705
Report Number9680794-2023-00087
Device Sequence Number7058278
Product Code FOZ
UDI-Device Identifier10801902170863
UDI-Public10801902170863
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN917372
Device Catalogue NumberCDC-42703-P1A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/22/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown